Jump to content

Iressa skin rash/acne


Guest

Recommended Posts

My MIL has been on Iressa for about two weeks now and has a terrible skin rash/acne on her face. The dr. prescribed some cream but so far it hasn't worked to clear it up.

Does anyone have any tips for dealing with this condition? I feel so bad for her because now she hates going outside around other people. It even hurts her.

My MIL also indicated that the nurse told her that the rash is a good sign that the drug is working...this seems odd to me...has anyone heard this?

Link to comment
Share on other sites

Hi,

I have been on Iressa (or a drug very similar) for 13 weeks now. Initially, I developed a rash on my scalp on both sides of my head. It showed up each morning when I washed my hair and then subsided about an hour later...after about two weeks, it disappeared altogether. Maybe that will happen for your MIL. I would think that her rash would be effected by heat, so best to avoid hot showers. I always use Aveeno colloidal oatmeal products, but they might not be strong enough for her condition.

Side effects are a pain! But sometimes we can't live without them.

Take care,

Margaret

Link to comment
Share on other sites

I had a rash from Iressa - it began the day after I started taking it. I took Iressa for 2 1/2 months. I've been off the drug for over three weeks now and the rash is STILL hanging on, just tapering off. My oncologist told me I had a "bad" rash (burned, cracked, oozing skin) and put me on a course of oral antibiotics. That cleared up the "white heads" pretty well, but my face still stayed a bright red. Any time I spent outside (even in the shade) added to the red the next day. The last time I saw him (July) he took me off the Iressa. As soon as the antibiotic was completed, the rash had come back as horrible as ever. He wants to give my system a break of a month before re-evaluating use. I had to start another course of antibiotics within a week of discontinuing the medication as the rash came back as bad as it was originally.

I attempted Eucerin on my face, back and chest/shoulders, but couldn't do anything for the rash on my scalp. The scalp did eventually stop festering, the face/neck/shoulders did not. Two weeks after stopping the medication, my hair started falling out by the handful. I'm currently experiencing "male pattern baldness" and am really beginning to resemble my father! :lol: The hair loss appears to have slowed down, but is not over. I realize how bad it sounds to complain of partial hairloss on a site where many people have lost it all, just kinda tired of having side effects that scare kids when out in public (from the red puffy face to the shiny head).

My suggestion would be to talk to the doctor overseeing the Iressa and if he/she can't help, have him/her refer you to a dermatologist. It's not a typical acne since it's not caused by bacteria, but maybe something can be done to help "tone it down" so to speak. (Maybe even Benadryl?)

Good luck to your MIL and to the family.

Becky

aka Snowflake

Link to comment
Share on other sites

Did all colors of your hair fall out, Snowflake? Only the white ones fell out for me. The dark stayed in just fine. And once I stopped taking the drug the white hair came back in...looked very strange for a while, too, as I had long dark hair, and this 1 inch long white hair that stuck straight up and, when back lit, looked like a halo. :D:D:D (We know that can't possibly be right!)

As far as the Iressa rash goes, if I used Aveeno baby products, shampoo, liquid soap, lotion, along with prescription Bactroban ointment on my face and neck (the worst sites for me besides my back and shoulders) I could keep the Iressa Rash under control.

Wishing your Mother in Law good luck.

Fay A.

Link to comment
Share on other sites

Glad to see you post that you were having hair loss with the Iressa...I noticed hairs on the back of Tim's shirt this morning..and it seems it is the white fluff that grew back in first after chemo that is falling out..the darker hair seems to be staying in ok...does anyone know if this is the Iressa or just a normal think for hair regrowth after chemo?

Kathy

Link to comment
Share on other sites

Kathy,

Since Iressa is the ONLY chemo I've used, I would attribute my hair loss solely to Iressa. My thought is if it were a reaction to the radiation it would have hit in May or before, when I ended radiation.

When I looked up the known side effects for Iressa, hair loss wasn't listed. I'll definitely bring this up to my oncologist when I see him on Friday and see if he has more information. (I'm hoping he has another "trial" since the Iressa gave me a foggy brain, as well, and I'm not in any hurry to jump right back on THAT bandwagon.)

Becky

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...